If you are reading this blog, you may already be having suspicions that your IUD is the cause of any negative side effects you are experiencing. Please know that first of all, you are not alone, and you aren't crazy. You know your body better than anyone else, and you know if something is affecting your body in a negative way.
Before you go to a doctor, take the time to sit down and document what is happening, or has happened since you got the IUD. Make comparisons of life before and after the IUD. If you are having weight gain, make sure that you have taken personal responsibility and have changed your eating habits, and that you exercise. Take it from me, even if you are, the doctor is still going to challenge you. If you are doing nothing, the doctor may not take you seriously, and will just tell you to go exercise. In my opinion, this is just going to waste your time, because the exercise isn't going to help. You certainly should be, and it will keep you healthy, but it won't help you lose weight on the Mirena.
After you have documented what has happened to you, be sure to read the small print in BOTH the US and Canadian versions of the Mirena literature. (links listed on the side) I found that the Canadian version of the literature listed side effects NOT included in the US version, many of which I am experiencing. It also states that women with depression or mental issues shouldn't have the Mirena, something the US version omits. If you are having depression post-IUD, you are not doing anything wrong, and you're not crazy. It could very well be your IUD.
Now that you are armed with information, see your OBGYN and present your case. If they don't believe you, then you need to find a doctor who will. Don't let your doctor make you feel crazy or make you feel like a bad person. It is their JOB to listen to you and take you seriously. I finally had to dispense with my OBGYN and rely on my GP. She not only is going to remove my IUD, but she is doing it and listing it as a Pap Smear, so that it's covered by insurance. My OB wouldn't do this, and was going to charge me over $250 for removal. Your doctor should be a trusted ally, NOT an adversary!
My advice? If you are having negative side effects, don't wait the way I did. Get the IUD removed. In my experience, the side effects don't get better, so save yourself the frustration.